Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 4, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 23, 2010, 6:10 PM CDT for 4 counties in Arkansas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2010, 6:10 PM CDT (23:10 UTC)
- Expired
- Apr 23, 2010, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Craighead County, AR, Greene County, AR, Lawrence County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 122 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 6:15 PM CDT | TSTM WND DMG | College City, AR | TREES 12-14 INCHES IN DIAMETER DOWN. MEASURED WIND GUST OF 67 MPH. 4-6 INCHES OF WATER ON ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 12:51 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
996
WFUS54 KMEG 232310
TORMEG
ARC031-055-075-121-240000-
/O.NEW.KMEG.TO.W.0004.100423T2310Z-100424T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT FRI APR 23 2010
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
EASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
* UNTIL 700 PM CDT
* AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING A TORNADO NEAR ALICIA...OR 9 MILES
SOUTHWEST OF HOXIE...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BONO...
HOXIE...WALNUT RIDGE...CROWLEYS RIDGE STATE PARK AND LAKE FRIERSON
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3605 9108 3626 9079 3605 9054 3579 9097
3582 9105 3588 9105 3589 9117 3589 9119
TIME...MOT...LOC 2310Z 222DEG 43KT 3596 9101
$$1 follow-up statement
724
WWUS54 KMEG 232342
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
642 PM CDT FRI APR 23 2010
ARC031-121-232352-
/O.CAN.KMEG.TO.W.0004.000000T0000Z-100424T0000Z/
CRAIGHEAD AR-RANDOLPH AR-
642 PM CDT FRI APR 23 2010
...THE TORNADO WARNING FOR SOUTHEASTERN RANDOLPH AND NORTHWESTERN
CRAIGHEAD COUNTIES IS CANCELLED...
AT 642 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE TORNADO WARNING IS CANCELLED.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
LAT...LON 3605 9054 3597 9070 3598 9077 3604 9084
3606 9087 3616 9083 3616 9081 3619 9082
3626 9079
TIME...MOT...LOC 2342Z 222DEG 43KT 3624 9069
$$
ARC055-075-240000-
/O.CON.KMEG.TO.W.0004.000000T0000Z-100424T0000Z/
GREENE AR-LAWRENCE AR-
642 PM CDT FRI APR 23 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EAST
CENTRAL LAWRENCE AND WESTERN GREENE COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CASE...OR 13 MILES
NORTH OF CROWLEYS RIDGE STATE PARK...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHISKERVILLE...CASE...WALNUT CORNER...LORADO...LIGHT...
FAULKNERVILLE...STANFORD...FINCH...CROWLEYS RIDGE STATE PARK AND LAKE
FRIERSON STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STORM SHELTER. IF NO
STORM SHELTER IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3605 9054 3597 9070 3598 9077 3604 9084
3606 9087 3616 9083 3616 9081 3619 9082
3626 9079
TIME...MOT...LOC 2342Z 222DEG 43KT 3624 9069
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 23, 3:04 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 23, 3:04 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT FRI APR 23 2010
.DISCUSSION...
CLOUDS ARE ON THE INCREASE OVER THE ENTIRE FORECAST AREA THIS
AFTERNOON WITH TEMPERATURES IN THE 70S. SOME SCATTERED SHOWERS ARE
MOVING INTO PORTIONS OF EAST ARKANSAS WHILE A LARGER AREA OF RAIN
WITH SOME EMBEDDED THUNDERSTORMS IS MOVING INTO PORTIONS OF NORTH
MISSISSIPPI. THERE ARE A COUPLE OF SEVERE STORMS OVER PORTIONS OF
CENTRAL ARKANSAS BUT THIS ACTIVITY TENDS TO WEAKEN AS IT
APPROACHES THE FORECAST AREA AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL CONTINUE DURING THE EVENING HOURS WITH TORNADOES
LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREAT.
MODELS SHOW SURFACE LOW DEVELOPING OVER NORTHWEST LOUISIANA
SATURDAY MORNING WHICH MOVES ACROSS NORTHEAST ARKANSAS INTO
SOUTHERN ILLINOIS BY SATURDAY EVENING. THIS SYSTEM WILL PRODUCE
ADDITIONAL THUNDERSTORMS SATURDAY MORNING AND AFTERNOON WHICH WILL
HAVE A EVEN GREATER RISK OF PRODUCING TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO LIKELY WHICH WILL PRODUCE
SOME FLASH FLOODING AND FLASH FLOOD WATCH WILL BE IN EFFECT FROM 7
AM TO 7 PM ON SATURDAY. WINDS MAY BECOME RATHER STRONG OUTSIDE OF
THUNDERSTORMS AND A WIND ADVISORY WILL BE IN EFFECT FROM 7 AM
UNTIL 10 PM ON SATURDAY.
COLD FRONT MOVES THROUGH THE REGION SATURDAY NIGHT WHICH WILL END
THE THREAT OF SEVERE WEATHER BUT THERE WILL STILL BE A CHANCE OF
RAIN. A WEAK UPPER LEVEL TROUGH WILL SLOWLY PASS THROUGH THE
REGION SUNDAY THROUGH EARLY MONDAY BRINGING A SMALL CHANCE OF RAIN
TO THE FORECAST AREA.
HIGH PRESSURE WILL BUILD BACK INTO THE AREA BY MONDAY NIGHT
BRINGING A PERIOD OF DRY WEATHER FROM MONDAY NIGHT THROUGH THURSDAY
NIGHT. TEMPERATURES WILL BE NEAR NORMAL ON TUESDAY BUT BEGIN TO
WARM UP SOME BY THURSDAY AS WINDS SHIFT BACK TO THE SOUTH. A NEW
STORM SYSTEM WILL MOVE INTO WESTERN KANSAS ON THURSDAY AND MAY
BEGIN TO SPREAD THUNDERSTORMS INTO THE FORECAST AREA NEXT FRIDAY.
EARLY INDICATIONS ARE THAT THIS SYSTEM MAY BE JUST AS POTENT AS
THE SYSTEM WE WILL BE DEALING WITH TONIGHT AND SATURDAY BUT ONLY
TIME WILL TELL IF WE SEE MUCH IN THE WAY OF SEVERE WEATHER.
ARS
&&
AVIATION...
18Z TAF CYCLE (23/18Z-24/18Z)
NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE
MIDSOUTH FROM THE SOUTHWEST BETWEEN 19Z AND 24/03Z...A FEW STORMS
MAY BE SEVERE. OTHERWISE VFR TO OCCASIONALLY MVFR CEILINGS WILL
OCCUR THIS AFTERNOON OUTSIDE SHOWERS AND THUNDERSTORMS. WIDESPREAD
MVFR CEILINGS WILL SPREAD OVER THE AREA FROM THE SOUTHWEST AFTER
24/01Z. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL SPREAD
OVER THE REGION FROM THE SOUTHWEST AFT 24/09Z...IFR CONDITIONS
BECOMING LIKELY. GUSTY SOUTH WINDS THIS AFTERNOON DIMINISHING SOME
AFTER SUNSET...THEN INCREASING AGAIN LATE TONIGHT AND SATURDAY
MORNING AS A STRENGTHENING SURFACE LOW MOVES INTO THE MIDSOUTH
FROM THE SOUTHWEST. WINDS BACKING TO THE SE BY LATE TONIGHT AT
KMEM...KMKL...AND KTUP...AND BECOMING EASTERLY AT KJBR.
JCL
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 69 77 58 74 / 70 100 20 20
MKL 66 75 56 73 / 70 100 40 20
JBR 65 74 55 72 / 70 100 20 20
TUP 67 78 58 76 / 70 100 40 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR DUNKLIN-PEMISCOT.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR DUNKLIN-
PEMISCOT.
MS...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR ALCORN-BENTON
MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE
MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
WIND ADVISORY FROM 7 AM TO 10 PM CDT SATURDAY FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 23, 8:07 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 807 AM CDT FRI APR 23 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241515- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 807 AM CDT FRI APR 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE LATER THIS AFTERNOON AND EVENING ACROSS SOUTHWESTERN PORTIONS OF THE MID SOUTH. THERE IS A MODERATE RISK FOR SEVERE WEATHER ACROSS ALL OF EAST AND NORTHEAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI. THIS RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM WALNUT RIDGE ARKANSAS...TO BROWNSVILLE TENNESSEE...TO HOUSTON MISSISSIPPI. PLEASE REFER TO THE LATEST SPECIAL WEATHER STATEMENT AND AREA FORECAST DISCUSSION FOR DETAILED INFORMATION CONCERNING THIS POTENTIAL SEVERE WEATHER SITUATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS GREATER CONFIDENCE THAT A MAJOR SEVERE WEATHER OUTBREAK WILL OCCUR ACROSS FAR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND NORTH MISSISSIPPI ON SATURDAY. THERE IS A MODERATE RISK FOR SEVERE WEATHER OVER THESE LOCATIONS. A WIND ADVISORY IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 10 PM CDT SATURDAY...AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM CDT SATURDAY THROUGH 7 PM CDT SATURDAY FOR THE ENTIRE MID SOUTH. CONTINUE TO MONITOR THE LATEST STATEMENTS...ADVISORIES...AND POSSIBLE WATCHES AND WARNINGS ASSOCIATED WITH THIS SECOND SEVERE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE LIKELY LATER THIS AFTERNOON AND EVENING ACROSS PORTIONS OF THE MID SOUTH. SKYWARN ACTIVATION WILL BE NEEDED ACROSS MUCH OF THE MID SOUTH ON SATURDAY. JLH
In the hours before
Special weather statement, Apr 23, 3:31 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 331 PM CDT FRI APR 23 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-241015- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT... BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE... CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH... COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN... HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON... JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN... MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD... PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO... UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE 331 PM CDT FRI APR 23 2010 ...MAJOR SEVERE WEATHER OUTBREAK EXPECTED TONIGHT AND AGAIN ON SATURDAY... A WARM...MOIST...AND VERY UNSTABLE AIRMASS IS IN PLACE OVER THE MID SOUTH. THE UNSTABLE AIRMASS IN COMBINATION WITH INCREASING WIND SHEAR IS EXPECTED TO PRODUCE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS TO DEVELOP AND PERSIST ACROSS THE MID SOUTH TONIGHT. ANY THUNDERSTORM THAT BECOMES SEVERE WILL HAVE THE POTENTIAL TO CONTAIN DAMAGING WINDS...LARGE HAIL AND STRONG TORNADOES. SOME TORNADOES MAY OCCUR DURING THE NIGHTTIME HOURS WHEN THE DANGERS OF TORNADOES ARE INCREASED. AN INCREASED THREAT FOR SEVERE THUNDERSTORMS EXISTS ON SATURDAY AS A RAPIDLY STRENGTHENING SURFACE LOW TRACKS FROM SOUTH TEXAS TO SOUTHERN INDIANA. A MAJOR SEVERE WEATHER OUTBREAK IS EXPECTED TO UNFOLD SATURDAY MORNING ACROSS MOST OF THE MID SOUTH. THE BEST CHANCE OF SEVERE THUNDERSTORMS SATURDAY WILL BE ALONG AND EAST OF THE MISSISSIPPI RIVER. EVEN STRONGER WIND SHEAR AND A CONTINUATION OF UNSTABLE CONDITIONS COULD PRODUCE STRONG TORNADOES...LARGE HAIL...AND WIDESPREAD WIND DAMAGE. FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS AND A FLASH FLOOD WATCH IS IN EFFECT FROM 7 AM SATURDAY UNTIL 7 PM SATURDAY FOR THE ENTIRE MID SOUTH. THE BEST WINDOW FOR SEVERE WEATHER WILL BE FROM NOW UNTIL MIDNIGHT AND FROM 6 AM TO 4 PM SATURDAY. RESIDENTS OF THE MID SOUTH SHOULD PREPARE FOR SEVERE WEATHER AND STAY ABREAST OF THE LATEST FORECASTS AND STATEMENTS REGARDING THIS POTENTIALLY DANGEROUS WEATHER SITUATION. IF YOU DO NOT HAVE A WEATHER RADIO...THIS IS A GOOD TIME TO PURCHASE ONE. IN ADDITION... YOU SHOULD REVIEW SEVERE WEATHER SAFETY RULES...KNOW THE DIFFERENCE BETWEEN A WATCH AND A WARNING...AND BE READY TO PUT YOUR SAFETY PLANS INTO ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. FOR INFORMATION ABOUT SEVERE WEATHER SAFETY...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=PREPAREDNESS (ALL LOWERCASE) FOR MORE INFORMATION ABOUT NOAA WEATHER RADIO...GO TO: HTTP://WEATHER.GOV/MEMPHIS/?N=ALLHAZARDSRADIO (ALL LOWERCASE)
Special weather statement, Apr 23, 4:49 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 449 PM CDT FRI APR 23 2010 ARZ008-009-017-018-232230- CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 449 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 530 PM CDT FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 5 MILES NORTHWEST OF COLLEGE CITY AT 449 PM CDT...MOVING NORTHEAST AT 35 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...CORNING...HOXIE...LAKE CHARLES STATE PARK...POCAHONTAS AND WALNUT RIDGE...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 5:27 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 527 PM CDT FRI APR 23 2010 ARZ008-009-017-018-232315- CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR- 527 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 615 PM CDT FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS... LAWRENCE COUNTY IN EASTERN ARKANSAS... RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER PORTIA AT 527 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR BLACK ROCK...CORNING...HOXIE...LAKE CHARLES STATE PARK...MARMADUKE...PIGGOTT...POCAHONTAS...RECTOR AND WALNUT RIDGE... SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
Special weather statement, Apr 23, 5:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 559 PM CDT FRI APR 23 2010 MSZ002-008-012-232330- MARSHALL MS-TATE MS-PANOLA MS- 559 PM CDT FRI APR 23 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 630 PM CDT FOR... SOUTHWESTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI... A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED OVER BATESVILLE AT 559 PM CDT...MOVING NORTHEAST AT 65 MPH. PEOPLE IN MARSHALL...PANOLA AND TATE COUNTIES...INCLUDING LOCATIONS NEAR BATESVILLE AND JOHN W KYLE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 4:13 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 41 hr |
| Apr 23, 5:48 PM CDT | Severe Thunderstorm Warning | MEG | Greene, Lawrence, Randolph | 42 min |
| Apr 23, 6:01 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 44 min |
| Apr 23, 6:20 PM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 3 hr |
| Apr 23, 6:27 PM CDT | Tornado Warning | MEG | Craighead | 13 min |
| Apr 23, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene, Lawrence, Randolph | 47 min |
| Apr 23, 6:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Craighead, Greene, Mississippi | 51 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.